MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-1-123
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had right index tha (outside of cors scope).Patient felt and had a femur ppfx (b2) underwent revision on (b)(6) 2019.Only femur and head exchanged.Patient returns with pain and an additional femoral (b2) ppfx and subsidence of femoral component.Undergoes revision on (b)(6) 2021.Femur, head, and liner are exchanged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture and subsidence involving a restoration modular bolt was reported.The event was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: revision operation two note: an operation note dated (b)(6) 2021 by dr.(b)(6) was for mechanical failure of the right total hip revision and periprosthetic right hip fracture.According to the surgeon the patient was having continued pain after his first revision and x-rays revealed an additional fracture and subsidence of the femoral component with severe proximal femoral bone loss.Pre-revision ap and lateral view of the right hip reveals an accolade implant with a cementless acetabular component.Components appear in satisfactory position.A significantly displaced fracture of the greater trochanter is present.Ap and lateral view of x-rays marked post revision 1 reveal a restoration modular implant with multiple cables.The implant appears satisfactory but it appears that the implant was placed somewhat deep resulting in relative shortening.The calcar is located in the mid neck region.The greater trochanter fragment is at the level of the acetabular cup.Ap and lateral x-rays marked pre-revision 2 reveal a restoration modular revision implant in place.There is significant displacement of the proximal fragments with elevation of the medial fragment and greater trochanteric fragment.Multiple cables are in place.Ap views of x-rays marked post-revision 2 reveal a proximal femoral replacement in satisfactory position.There is a long distal stem which is cemented.There is a large amount of cement distal to the stem which goes to the intercondylar region of the knee.Conclusion of assessment: this inquiry reports a revision of a primary total hip replacement due to periprosthetic fracture.The patient then underwent second revision for a recurrent fracture with subsidence of the first revision implant.I can confirm that this event took place since i was able to review the operation reports and the radiographs.Regarding the possible root cause of this event, the first revision was due to trauma.The second revision may have included trauma, but the implant also subsided.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event in this case was confirmed by medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12813333
Report Number0002249697-2021-01888
Device Sequence Number11897879
Product Code LPH
UDI-Device Identifier04546540641151
UDI-Public04546540641151
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number6276-1-123
Device Catalogue Number6276-1-123
Device Lot Number51269705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite